It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

Benicar? Cozaar/ARB Increasing BP?


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 07-11-2018, 08:51 PM   #1
Storrs
(male)
 
Join Date: Jul 2018
Posts: 1
Storrs HB User
Benicar? Cozaar/ARB Increasing BP?

Greetings,

I have posted here many years ago, but due to life circumstances have not recently. I will be brief.

For over 10 years I have been on the same med regimen for my BP. Due to not being able to tolerate Lisinopril (which worked very well for me once upon a time) I was switched to an ARB (Cozaar). I went through a period of mercurial BP readings from 2009 through 2014. I was diagnosed (finally) with hyperparathyroidism about 5 years ago and had surgery to correct the problem. Several months after surgery, my BP returned to controllable levels, having been very difficult to control for a few years prior. At one time I was taking max dose cozaar, HCTZ as well as 240 mg of diltiazem, just to maintain 140s over 90s. After the surgery I was able to reduce the medication greatly. Which leads to my question.

I switched fro cozaar to benicar (generic) because benicar always worked a bit better for me than did cozaar. However, I noticed over the past year or so that my normal regimen had not been working as well, and I started needing to add 60 to 120 mg of diltiazem a day. Last weekend, I ran out of my olmesartan (benicar) and wasn't able to refill it right away. As a result I did not take any for 2 days. Interestingly, my BP was better without taking the olmesartan. So, I decided to give it a few more days to see what would happen. I am now on day 5 without taking olmesartan. My BP is better than it's been while taking it. I now take one 60mg tablet of diltiazem, twice a day, and the pressure is better. My question is, has anyone else ever had this happen?

I have heard that ACE1s like lisinopril can raise BP if you have renal artery stenosis, however, I have never heard the same regarding an ARB, and I have no reason to necessarily believe I have renal artery stenosis. Any thoughts?

Regards, Brenden.

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-21-2018, 01:45 PM   #2
Voxx976
Veteran
(male)
 
Join Date: Dec 2012
Location: New York City
Posts: 318
Voxx976 HB UserVoxx976 HB UserVoxx976 HB UserVoxx976 HB UserVoxx976 HB UserVoxx976 HB User
Re: Benicar?Cozaar/ARB Increasing BP?

Quote:
Originally Posted by Storrs View Post
Greetings,

I have posted here many years ago, but due to life circumstances have not recently. I will be brief.

For over 10 years I have been on the same med regimen for my BP. Due to not being able to tolerate Lisinopril (which worked very well for me once upon a time) I was switched to an ARB (Cozaar). I went through a period of mercurial BP readings from 2009 through 2014. I was diagnosed (finally) with hyperparathyroidism about 5 years ago and had surgery to correct the problem. Several months after surgery, my BP returned to controllable levels, having been very difficult to control for a few years prior. At one time I was taking max dose cozaar, HCTZ as well as 240 mg of diltiazem, just to maintain 140s over 90s. After the surgery I was able to reduce the medication greatly. Which leads to my question.

I switched fro cozaar to benicar (generic) because benicar always worked a bit better for me than did cozaar. However, I noticed over the past year or so that my normal regimen had not been working as well, and I started needing to add 60 to 120 mg of diltiazem a day. Last weekend, I ran out of my olmesartan (benicar) and wasn't able to refill it right away. As a result I did not take any for 2 days. Interestingly, my BP was better without taking the olmesartan. So, I decided to give it a few more days to see what would happen. I am now on day 5 without taking olmesartan. My BP is better than it's been while taking it. I now take one 60mg tablet of diltiazem, twice a day, and the pressure is better. My question is, has anyone else ever had this happen?

I have heard that ACE1s like lisinopril can raise BP if you have renal artery stenosis, however, I have never heard the same regarding an ARB, and I have no reason to necessarily believe I have renal artery stenosis. Any thoughts?

Regards, Brenden.
Brenden,

Probably any side effect than an ACEI can produce, an ARB can as well, even the dreaded COUGH.
I have found Cozaar/losartan a particularly weak anti hypertensive. I did far better on valsartan, now that has been recalled so I will start irbesartan.

Renal artery?
I had angioplasty for cardiac blockages and doctor squirted dye into my renal arteries and pronounced them unobstructed. Nice to know.
I asked him to do my aorta but he said "takes too much dye."

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Low BP for 50+ Years, Now High BP sajehill High & Low Blood Pressure 1 03-29-2015 01:22 PM
Lowering high BP within a few days - my experience falconusa99 High & Low Blood Pressure 5 02-28-2014 12:07 PM
Low/high BP and slow/fast pulse - anxiety or heart problems?HELP justina84 High & Low Blood Pressure 1 01-15-2014 04:56 PM
Just got a bp monitor. BillyBob2007 High & Low Blood Pressure 2 01-13-2013 03:46 PM
blood pressure meds make me feel sick :-( leelee75033 High & Low Blood Pressure 5 06-30-2012 05:04 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:53 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!